MAUDE Adverse Event Report: MINERVA SURGICAL, INC. HYDRO THERMABLATOR ENDOMETRIAL ABLATION SYSTEM; DEVICE, THERMAL ABLATION, ENDOMETRIAL

MINERVA SURGICAL, INC. HYDRO THERMABLATOR ENDOMETRIAL ABLATION SYSTEM; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number M006580210
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on available data, it is safe to conclude that the reported unintended thermal effect was not a bi-product of fluid leak, as evidenced by lack of injuries to any other anatomical structures that could have been affected in the event such a leak would have been present.In absence of fluid leak, it is appropriate and expected that the genesys hta system would not declare such a leak.Review and analysis of the image indicates that the more likely scenario behind the reported event has to do with the sheath of the device being kept against the labia during the ablation cycle.This is supported by the size and shape of the thermal effect, which appears to be in line with the size and shape of the hta device sheath.A lot history review was performed for genesys hta procedural set lot# 26562788 dhr review did not reveal any non-conformity during manufacturing.90882082-01a genesys hta dfu 2.3.3 cautions advise the user to "confirm that the vaginal speculum is an adequate size (width and length) to assure full separation of vaginal and vulvar tissue away from the procedure sheath, to avoid inadvertent thermal injury, and to provide visibility of the cervix.The temperature of the sheath at this location could be up to 65°c".Reasonable attempts have been made to retrieve the involved devices for investigation.However, the procedural set was disposed of after the procedure.Physical product examination is not possible.Unable to develop a direct relationship of the device to the reported adverse event.There is no allegation of a device malfunction.
 
Event or Problem Description
It was reported that a genesys hta procerva procedure set was used in a procedure.According to the complainant, the physician performed a polypectomy before the procedure.After device insertion, a seal integrity check cycle was initiated and indicated a leak.Physician applied a second tenaculum and the leak was stopped.Ablation was initiated and completed.Upon device removal an area of unintended thermal effect was observed on patient's left labia.No such effect was observed anywhere else.Affected area was managed using topical silvadene cream.

Brand Name
HYDRO THERMABLATOR ENDOMETRIAL ABLATION SYSTEM
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
MDR Report Key11704578
Report Number3011011193-2021-00006
Device Sequence Number17003664
Product Code MNB
UDI-Device Identifier08714729809456
UDI-Public08714729809456
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2022
Device Model NumberM006580210
Device Catalogue NumberM006580210
Device Lot Number26562788
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2021
Initial Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;